MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1221245P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation and no radiographic images nor lab reports were provided so the complaint could not be confirmed.No information provided as to the type of infection identified.No sterilization records were provided.No lot number was provided for the placed interbody's.No radiographs to confirm proper index placement of the interbody's.Review of the reported event identified multiple manufactures devices were involved and noted the previous fixation instrumentation was the suspected source an infection and replaced.No definitive root cause could be determined due to a lack of information provided however postoperative infection and subsidence are known complications of surgical spine procedures that can be the result of environmental contamination, incomplete sterilization which can lead to poor bone quality, bone reabsorption and subsidence.Nuvasive instrumentation is cleaned and sterilized by the user facility and sterilization records were not provided.The sterility of sterile implants involved in the case were unable to be confirmed with the vendor as no lot information was provided.No additional investigation can be completed.Labeling review: "contraindications include, but are not limited to: 1.Infection, local to the operative site.2.Signs of local inflammation.3.Patients with known sensitivity to the materials implanted.7.Prior fusion at the level(s) to be treated.8.Use with components of other systems." "potential adverse events and complications as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation.Nonunion or delayed uniontissue reactions including macrophage and foreign body reactions adjacent to implants, infection." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.3.Care should be used in the handling and storage of the modulus implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the modulus implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the modulus implants if there is any evidence of damage.4.Refer to cleaning and sterilization instructions below for all non-sterile parts.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques."packaging packages for each of the components should be intact upon receipt.Devices should be carefully examined for completeness, and for lack of damage, prior to use.Damaged packages or products should not be used, and should be returned to nuvasive.Instruments provided non-sterile can be single-use or reusable.Discard single-use instruments after use.Reusable instruments should be reprocessed using instructions provided below.All implants and instruments provided sterile are intended for single use only.Do not use if package is opened or damaged.This product should not be re-sterilized.Discard single-use instruments after use." "handling of the sterile implant before removing the implants from the package, make sure that the protective packaging is unopened and undamaged.If the packaging is damaged, the implants have to be considered as non-sterile and may not be used.Upon removal from the package, compare the descriptions on the label with the package contents (product number and size).Note the sterile expiry date.Implants with elapsed sterile expiry dates have to be considered as non-sterile and may not be used.Take particular care that aseptic integrity is assured during removal of the implant from the inner packaging.Open the packages carefully.Take suitable measures to ensure that the implant does not come into contact with objects that could damage its surfaces.Use only the recommended instruments for implantation of the implants.Damaged implants must not be used." "cleaning and decontamination all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc #9400896) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used, and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.Instruments with a ¿d¿ prefix part number (e.G.Dxxxxxxx) may be disassembled.Please refer to the additional disassembly instructions for these instruments." "sterilization all non-sterile instruments are sterilizable by steam autoclave using standard hospital practices, in addition to nuvasive¿s validated parameters.In a properly functioning and calibrated steam sterilizer, effective sterilization may be achieved using the parameters prescribed in the nuvasive cleaning and sterilization instructions (doc #9400896).9402506-en h-2022-06."information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly at.".
 
Event or Problem Description
The event was identified during a review of the ams in (b)(4) study, the report identified that on (b)(6) 2023 a patient identified with adjacent segment disease from a previous l5-s1 interbody fusion with an unknown product underwent a two level extreme lateral interbody fusion procedure at l3/4 and l4/5 with posterior fixation l3 to s1 with another manufactures screws.On (b)(6) 2024 the patient was identified with uti- sepsis and underwent a revision procedure where the noted "infected instrumentation was removed from l3-s1, exploration of fusion l3-s1 with irrigation and debridement of the posterior lumbar wound and excisional debridement of the identified l2-3 discitis and osteomyelitis.On (b)(6) 2024 the patient was reportedly identified with l3-l5 subsidence and no additional information provided.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: NUVASIVE COROENT THORACOLUMBAR SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd
san diego, CA 92121
MDR Report Key20424147
Report Number2031966-2024-00259
Device Sequence Number7608678
Product Code MAX
UDI-Device Identifier00887517726667
UDI-Public887517726667
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1221245P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1221250P2 SPACER
Patient Age68 YR
Patient SexFemale